Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 140, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 30, 2006, 3:14 AM CDT for Rusk County, Wisconsin. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 30, 2006, 3:14 AM CDT (08:14 UTC)
- Expired
- Jul 30, 2006, 4:15 AM CDT
- In force
- 61 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Rusk County, WI
The radar
The Duluth radar (KDLH), 179 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 30, 4:00 AM CDT | HAIL 0.75 | 1 N Ingram, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 12:54 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.2 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4062 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 20.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 300816
SVRMPX
WIC107-300915-
/O.NEW.KMPX.SV.W.0140.060730T0814Z-060730T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
314 AM CDT SUN JUL 30 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RUSK COUNTY IN NORTHWEST WISCONSIN...
* UNTIL 415 AM CDT
* AT 310 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN EXCESS OF 65
MPH. THIS STORM WAS LOCATED 19 MILES NORTHWEST OF HAWKINS...OR
ABOUT 21 MILES NORTH OF LADYSMITH...AND MOVING SOUTH AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
BRUCE...
WEYERHAEUSER...
LADYSMITH...
GLEN FLORA
INGRAM...
HAWKINS...
SHELDON...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING FOR
EAST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN.
LAT...LON 4565 9069 4564 9149 4531 9147 4530 9093
4537 9092 4540 9067
$$
MDB1 follow-up statement
000
WWUS53 KMPX 300851
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
347 AM CDT SUN JUL 30 2006
WIC107-300915-
/O.CON.KMPX.SV.W.0140.000000T0000Z-060730T0915Z/
RUSK WI-
347 AM CDT SUN JUL 30 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 AM CDT
FOR RUSK COUNTY...
AT 345 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS IN
EXCESS OF 65 MPH. THIS STORM WAS LOCATED NEAR GLEN FLORA...OR ABOUT
11 MILES NORTHEAST OF LADYSMITH...AND MOVING SOUTH AT 30 MPH.
A SECOND STRONG TO SEVERE THUNDERSTORM WAS WAS ABOUT 20 MILES NORTH
OF LADYSMITH AND MOVING SOUTH AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE WEYERHAEUSER...SHELDON...
LADYSMITH...HAWKINS AND BRUCE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT SUNDAY MORNING FOR
EAST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN.
LAT...LON 4565 9069 4564 9149 4531 9147 4530 9093
4537 9092 4540 9067
$$
MDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 8:53 PM CDT, 6 hours 21 minutes earlier.
Area forecast discussion, Jul 29, 8:53 PM CDT, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
853 PM CDT SAT JUL 29 2006
.UPDATE...
STILL A TRICKY FORECAST REST OF NIGHT. IT APPEARS THAT THE CHANCES
FOR SURFACE BASED INITIATION IS SLIM OVER WEST CENTRAL
MN...ALTHOUGH THERE IS STILL A FAIR AMOUNT OF CONVERGENCE ALONG
THE BOUNDARY AND NEAR THE INSTABILITY GRADIENT. HOWEVER...MID
LEVEL /700/ MB TEMPS ARE QUITE WARM AND HAVE WARMED 4 DEGREES AT
MPX SINCE THIS MORNING AND IS 2 DEGREES WARMER THAN LAST NIGHT AT
THIS TIME. 14C TEMPS ANALYZED INTO SW MN ON BOTH RUC AND LAPS AT
00Z. 21Z RUC WAS NOT TOO GOOD IN DEPICTING DEVELOPMENT...AND TOO
COOL ON 700 MB TEMPS. NAM-WRF WAS BETTER...BUT GFS WAS THE BEST.
QPF FIELD OVER NE MN WAS CLOSE TO GFS..AND ACTUALLY KEEPS ACTION
MOSTLY OUT OF CWA. WILL PROBABLY LEAN TOWARD CUTTING BACK ON
PRECIP EXCEPT FOR FAR N CWA AND INTO WISCONSIN. BEST AREA IN AN
ARC FROM CENTRAL MN...TO EAST CENTRAL AND ON INTO WI.
&&
.PREV DISCUSSION... /ISSUED 254 PM CDT SAT JUL 29 2006/
DISCUSSION...
SPOTTY CONVECTION CONTINUES TO TRICKLE ON THIS AFTERNOON FROM
BRAINARD TO EAU CLAIRE. OVERNIGHT OUTFLOW FROM THE STORMS THAT
PASSED ACROSS CENTRAL MN AND WEST CENTRAL WI VERY EVIDENT IN
VISIBLE IMAGERY THIS AFTERNOON ACROSS FAR SOUTHERN MN AND NE IA.
MAIN CONCERN IN THE SHORT TERM CENTERS AROUND SEVERE THUNDERSTORM
DEVELOPMENT TONIGHT. RUC...NAM-WRF AND GFS ALL SHOWING AN INTENSE
1000-850MB THERMAL BOUNDARY STRETCHING FROM ALONG THE ND/SD
BORDER INTO CENTRAL MN. RUC LOW LEVEL WINDS INDICATE SOUTH WINDS OF
25 KNOTS ALONG OUR FAR WESTERN MN BORDER ATTM POKING INTO THIS
BOUNDARY. APPEARS CONVECTION WILL INITIATE OVER SE ND LATE THIS
AFTERNOON AS INSTABILITY INCREASES AND A SHORT WAVE OVER EASTERN
MT AND SOUTHERN SASKATCHEWAN PUSHES ACROSS ND. NAM-WRF 250 MB WINDS
SHOW ANOTHER 90 KNOT WIND MAX TO ACCOMPANY THE SHORT WAVE TONIGHT
WITH FAVORABLE LAYER DIVERGENCE PROGGED ACROSS NORTHERN MN.
12Z NCAR ARW WRF SHOWS CONVECTION DEVELOPING AROUND 22Z NORTHWEST
OF THE CWA WITH ONE SUPERCELL TURNING RIGHT INTO OUR NW CWA.
EXPECT A RATHER LARGE AREA OF CONVECTION OVERNIGHT...BUT MAINLY TO
THE NORTH OF OUR CWA AS THE LOW LEVEL BOUNDARY IS FORECAST TO MOVE
INTO NORTHERN MN DURING THE NIGHT. WILL ALLOW CHANCE POPS INTO
CENTRAL MN AND WEST CENTRAL WI OVERNIGHT AND EARLY SUNDAY. SAME
SCENARIO WILL SET UP AGAIN SUNDAY AFTERNOON/NIGHT...BUT FEATURES
SHOULD BE FURTHER NORTH AND MORE NEAR THE CANADIAN BORDER. THE
NEXT THREAT OF THUNDERSTORMS WILL BE MONDAY NIGHT AND TUESDAY AS A
COLD FRONT WORKS SLOWLY INTO THE FORECAST AREA. SOME POTENTIAL FOR
SEVERE STORMS OVER EASTERN AND SOUTHERN AREAS OF THE CWA TUESDAY
AFTERNOON AND EVENING. OTHER SIGNIFICANT ISSUE IN THE SHORT TERM
IS THE HEAT. SEE NO REAL CHANGE TO 100 DEGREE PLUS READINGS SUNDAY
AND MONDAY. ACTUALLY...MONDAY IS THE BEST DAY FOR 100 TO 105
DEGREE TEMPERATURES WITH THE LOW LEVEL THERMAL AXIS RUNNING SW TO
NE ACROSS MN. MADE FEW CHANGES TO LOWS/HIGHS OTHER THAN TO RAISE WEST
CENTRAL MN INTO THE LOW 100S ON MONDAY. TUESDAY WILL STILL BE HOT
ADN HUMID OVER EASTERN AND SOUTHERN AREAS. CURRENT THINKING IS
THAT THE EXCESSIVE HEAT WATCH FOR HENNEPIN AND RAMSEY COUNTIES
WILL GET TURNED INTO AN EXCESSIVE HEAT WARNING SUNDAY MORNING WITH
HEAT ADVISORIES OVER THE REST OF THE CWA SUNDAY THROUGH MONDAY.
WILL ALLOW THE MIDNIGHT SHIFT TO MAKE THE FINAL CALL.
LONGER TERM...TUESDAY NIGHT THROUGH SATURDAY
THE DOMINANCE OF FAIR...BUT HOT WEATHER OVER THE UNITED STATES
CONTINUES TO BE THE MAIN FOCUS OF RECENT METEOROLOGICAL DISCUSSION.
WHILE STRONG WESTERLIES MEANDER AROUND A PRONOUNCED OMEGA BLOCK OVER
CANADA...THE ATMOSPHERE ABOVE THE CONTINENTAL UNITED STATES REMAINS
HIGHLY BAROTROPIC. AS SUCH...HOT WEATHER HAS BEEN OBSERVED AROUND
THE ENTIRE COUNTRY...FROM CALIFORNIA TO THE CAROLINAS. STEMMING
FROM PROLONGED PERIODS OF LOWER THAN NORMAL PRESSURE AT THE NORTH
POLE AND HIGHER THAN NORMAL PRESSURE IN THE TROPICS...ALSO KNOWN AS
THE POSITIVE PHASE OF THE ARCTIC OSCILLATION...THIS CURRENT WEATHER
REGIME IS LIKELY TO CONTINUE INTO MID AUGUST OVER MUCH OF THE UNITED
STATES. FORTUNATE FOR THE NORTHERN THIRD OF THE COUNTRY...SLIGHT
MERIDIONAL DEVIATIONS IN THE UPPER LEVEL FLOW ARE FORECAST TO
CONTINUE TO FLOW SOUTH ACROSS THE UPPER MISSOURI AND MISSISSIPPI
RIVER VALLEYS THROUGH THE END OF THE WEEK.
THE CURRENT EXTENDED PERIOD FORECAST IS HIGHLY INDICATIVE OF THESE
AFOREMENTIONED QUALITIES. ALTHOUGH TEMPERATURES ARE FAR ABOVE
NORMAL IN THE SHORT TERM...A MIDWEEK FRONTAL PASSAGE WILL ACT TO
MODERATE CONDITIONS BACK TOWARDS SUMMER CLIMATOLOGICAL AVERAGES. THIS
SHOULD PROVIDE FOR A FAIR END TO THE WEEK...WITH MOSTLY MILD
TEMPERATURES...CLEAR AND DRY SKIES...NOT TO MENTION AN OPTIMISTIC
OUTLOOK FOR NEXT WEEKEND. SEVERAL MODELS...INCLUDING THE
ECMWF...CMC...AND GFS...DEPICT THE POSSIBILITY FOR PRECIPITATION IN
THE FRIDAY...SATURDAY...SUNDAY TIME FRAME...BUT DISAGREE
SIGNIFICANTLY IN THE TIMING AND COVERAGE. FUTURE RUNS WILL HELP TO
CLARIFY THESE QUESTIONS...AS WELL AS TO WHAT DEGREE TROUGHING ON THE
WEST COAST WILL AMPLIFY AND MAINTAIN ITSELF.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...HEAT ADVISORY UNTIL 7 AM CDT SUNDAY FOR HENNEPIN-RAMSEY
COUNTY(IES).
EXCESSIVE HEAT WATCH FROM 7 AM CDT SUNDAY THROUGH LATE MONDAY
NIGHT FOR HENNEPIN-RAMSEY COUNTY(IES).
WI...NONE.
&&
JPR/RAH/BVSHazardous weather outlook, Jul 29, 9:35 PM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 935 PM CDT SAT JUL 29 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 301100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 324 PM CDT SAT JUL 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE OVERNIGHT FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...GENERALLY TO THE NORTH OF A LINE FROM ALEXANDRIA...TO CAMBRIDGE...TO EAU CLAIRE. THE TORNADO THREAT HAS DIMINISHED OVER WEST CENTRAL MINNESOTA...BUT A HAIL AND DAMAGING WIND THREAT CONTINUES...IF THUNDERSTORMS DEVELOP OVER SOUTHEAST NORTH DAKOTA AND MOVE EAST SOUTHEAST...TOWARD CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. A HEAT ADVISORY REMAINS IN EFFECT FOR THE TWIN CITIES TONIGHT AS TEMPERATURES ONLY DROP TO AROUND 80 DEGREES. SEE THE LATEST NON PRECIPITATION STATEMENT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE DANGEROUS COMBINATION OF HEAT AND HIGH HUMIDITY WILL PERSIST BOTH SUNDAY AND MONDAY ACROSS A LARGE PORTION OF CENTRAL AND SOUTHERN MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN. AFTERNOON HEAT INDICES OF 105 TO 110 CAN BE EXPECTED ON BOTH DAYS. MINIMUM TEMPERATURES BETWEEN 75 AND 80 WILL ALSO RESTRICT THE AMOUNT OF HEAT THAT WILL BE LOST AT NIGHT FROM BUILDINGS THAT LACK AIR CONDITIONING. SEE THE LATEST NON PRECIPITATION STATEMENT FOR ADDITIONAL DETAILS. IN ADDITION...A COLD FRONT IS FORECAST TO MOVE ACROSS THE REGION TUESDAY AND TUESDAY NIGHT AND SEVERE THUNDERSTORMS ARE POSSIBLE. CONTINUE TO MONITOR FORECASTS AND OUTLOOKS FOR DETAILS ON THESE SEVERE WEATHER CHANCES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. JPR
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 4:12 AM CDT | Severe Thunderstorm Warning | MPX | Rusk | 48 min |
| Jul 30, 4:40 AM CDT | Heat Advisory | MPX | Dunn, Eau Claire, Pepin, Pierce, Saint Croix | 39 hr |
| Jul 30, 4:54 AM CDT | Severe Thunderstorm Warning | MPX | Barron | 81 min |
| Jul 30, 5:02 AM CDT | Severe Thunderstorm Warning | MPX | Polk | 58 min |
| Jul 30, 5:11 AM CDT | Severe Thunderstorm Warning | MPX | Rusk | 79 min |
| Jul 30, 5:52 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 68 min |
| Jul 30, 6:57 AM CDT | Severe Thunderstorm Warning | MPX | Chippewa | 51 min |
| Jul 30, 7:06 AM CDT | Severe Thunderstorm Warning | MPX | Eau Claire | 44 min |
| Jul 30, 9:02 AM CDT | Severe Thunderstorm Warning | MPX | Barron, Rusk | 58 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.